On lexicographically shellable posets

Anders Björner, Michelle L Galloway

Research output: Contribution to journalArticle

137 Citations (Scopus)

Abstract

Lexicographically shellable partially ordered sets are studied. A new recursive formulation of CL-shellability is introduced and exploited. It is shown that face lattices of convex polytopes, totally semimodular posets, posets of injective and normal words and lattices of bilinear forms are CL-shellable. Finally, it is shown that several common operations on graded posets preserve shellability and CL-shellability.

Original languageEnglish (US)
Pages (from-to)323-341
Number of pages19
JournalTransactions of the American Mathematical Society
Volume277
Issue number1
DOIs
StatePublished - 1983

Fingerprint

Shellability
Poset
Convex Polytopes
Partially Ordered Set
Bilinear form
Injective
Face
Formulation

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

On lexicographically shellable posets. / Björner, Anders; Galloway, Michelle L.

In: Transactions of the American Mathematical Society, Vol. 277, No. 1, 1983, p. 323-341.

Research output: Contribution to journalArticle

@article{c6528cade14e498aab936f7d26b2bec0,
title = "On lexicographically shellable posets",
abstract = "Lexicographically shellable partially ordered sets are studied. A new recursive formulation of CL-shellability is introduced and exploited. It is shown that face lattices of convex polytopes, totally semimodular posets, posets of injective and normal words and lattices of bilinear forms are CL-shellable. Finally, it is shown that several common operations on graded posets preserve shellability and CL-shellability.",
author = "Anders Bj{\"o}rner and Galloway, {Michelle L}",
year = "1983",
doi = "10.1090/S0002-9947-1983-0690055-6",
language = "English (US)",
volume = "277",
pages = "323--341",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "1",

}

TY - JOUR

T1 - On lexicographically shellable posets

AU - Björner, Anders

AU - Galloway, Michelle L

PY - 1983

Y1 - 1983

N2 - Lexicographically shellable partially ordered sets are studied. A new recursive formulation of CL-shellability is introduced and exploited. It is shown that face lattices of convex polytopes, totally semimodular posets, posets of injective and normal words and lattices of bilinear forms are CL-shellable. Finally, it is shown that several common operations on graded posets preserve shellability and CL-shellability.

AB - Lexicographically shellable partially ordered sets are studied. A new recursive formulation of CL-shellability is introduced and exploited. It is shown that face lattices of convex polytopes, totally semimodular posets, posets of injective and normal words and lattices of bilinear forms are CL-shellable. Finally, it is shown that several common operations on graded posets preserve shellability and CL-shellability.

UR - http://www.scopus.com/inward/record.url?scp=33646864715&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646864715&partnerID=8YFLogxK

U2 - 10.1090/S0002-9947-1983-0690055-6

DO - 10.1090/S0002-9947-1983-0690055-6

M3 - Article

AN - SCOPUS:33646864715

VL - 277

SP - 323

EP - 341

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 1

ER -